Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 105, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 25, 2004, 2:21 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2004, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 25, 2004, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 251921 SVRMOB ALC003-097-251945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 221 PM CDT SUN JUL 25 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 245 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGEHEAD...OR ABOUT 7 MILES NORTHEAST OF DOWNTOWN MOBILE...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALLACE TUNNEL AND I10 NEAR THE BATTLESHIP BY 245 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3068 8780 3085 8786 3081 8814 3059 8806 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:35 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 3:35 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 335 AM CDT SUN JUL 25 2004 .SHORT TERM...HOORAY THE PENN STATE ENSEMBLES ARE BACK UP AND RUNNING SEE HTTP://EYEWALL.MET.PSU.EDU. AN MCS IS MOVING IN FROM THE EASTERN REACHES OF THE GULF BETWEEN DESTIN AND APALACHICOLA. IT MAY HAVE THINGS WET ALONG THE COAST BEFORE SUNRISE. SURFACE AND UPPER AIR CHARTS SHOW A WEAK FRONT SOUTH OF THE TENNESSEE-ALABAMA STATE LINE WITH AN ASSOCIATED WEAK SURFACE BOUNDARY. THINGS WILL GET ACTIVE THE NEXT 48-72 HR AS THE FRONT PUSHES SOUTH AND STALLS AT CLOSE QUARTERS. SHOULD RETREAT TOMORROW NIGHT AS AN UPPER TROUGH IN THE WESTERLIES MOVES EAST ACROSS THE MIDWEST. EVENING SOUNDINGS SHOW A MOISTURE AND CONVECTIVE ENERGY GRADIENT FROM SOMEWHAT MOIST IN NEW ORLEANS AT 1.86 INCHES PW...TO 2.36 INCHES AT TALLAHASSEE. LI IS -4 TO -6...CAPE 2200-2800 JOULES/KILO. MOISTURE HAS RETURNED TO THE AREA AND PW WOULD INCREASE TO OVER 2 INCHES TONIGHT AND MONDAY. NOT SURPRISINGLY...MODELS BACKED OFF POPS TODAY SO WILL GO WITH GOOD CHANCE AS UPPER LEVEL TROUGH REMAINS WELL NORTH. HIGHEST POP IS MONDAY...IN LIKELY CATEGORY...WITH FORCING BY SEABREEZE CIRCULATION COMBINING WITH DAYTIME HEATING AND AN APPROACHING UPPER LEVEL TROUGH. POPS DECREASE TUESDAY AS DRY AIR ENCROACHES. HEAT INDICES SHOULD REMAIN BELOW 105 NEXT THREE DAYS. && .EXTENDED...NO CHANGES. ENSEMBLES ARE NICELY BUNCHED UP ON MAX TEMP...WITH A NOTABLY SYNOPTIC PERIODICITY. MINIMA ARE A LITTLE SHAKY 5 TO 7 DAYS OUT...AND THE POPS REFLECT A DIURNAL PERIODICITY WITH MINOR SIGNAL VARIANCE. && MARINE...DO NOT PLAN ANY MAJOR CHANGES. WEAK SURFACE FRONT WILL EVENTUALLY BECOME ABSORBED BY SURFACE TROF THAT SLOWLY SHIFTS EASTWARD ALONG THE CENTRAL GULF COAST. THIS WILL RESULT IN LIGHT AND VARIABLE WINDS THAT BECOME SOUTHERLY ON MONDAY AND THEN SHIFT TO THE NORTHWEST BY WEDNESDAY. LITTLE CHANGE IN SEAS EXPECTED. && .PRELIMINARY TEMPS / POPS... MOBILE 92 76 89 74 / 60 30 70 40 PENSACOLA 91 77 88 76 / 60 30 70 40 DESTIN 91 77 88 76 / 50 30 70 40 EVERGREEN 91 73 88 72 / 60 30 70 40 WAYNESBORO 93 74 89 71 / 60 30 60 30 CAMDEN 91 74 88 72 / 60 30 70 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 77
Hazardous weather outlook, Jul 25, 5:41 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 541 AM CDT SUN JUL 25 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 541 AM CDT SUN JUL 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. ALTHOUGH SOME STORMS MAY PRODUCE GUSTY WINDS...SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION AGAIN ON MONDAY...BUT SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 25, 1:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT SUN JUL 25 2004 ALZ054-251915- WILCOX- INCLUDING THE CITIES OF...CAMDEN... 146 PM CDT SUN JUL 25 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WILCOX COUNTY... AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR ROCKWEST. THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... COAL BLUFF AND YELLOW BLUFF THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:23 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jul 25, 2:42 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 33 min |
| Jul 25, 2:56 PM CDT | Special Marine Warning | MOB | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.